Exam Review
- Before administering a laxative to a bedfast client, it is most important for the nurse to perform which assessment?A)Evaluate the client's ability to recognize the urge to defecate.B)Determine the frequency and consistency of bowel movements.C)Observe the skin integrity of the client's rectal and sacral areas.D)Assess the client's strength in moving and turning in the bed.
- A client who experiences migraine headaches reports having fewer headaches since using the herbal remedy feverfew. Which information is most important for the nurse to include in a teaching plan for this client?A)Feverfew may interact with aspirin or nonsteroidal anti-inflammatory drugs.B)Those with allergies to chamomile, ragweed, or yarrow should not take feverfew.C)Increased anxiety and nervousness have been reported by those taking feverfew.D)Abdominal pain, gas, nausea, vomiting, and diarrhea can occur when taking feverfew.
- A client with myasthenia gravis receives a now prescription for pyridostigmine. Which information should the nurse obtain to prior to administering the medication?A)Recent oral intake.B)Trouble sleeping.C)Unexplained weight loss.D)Difficulty with urination.
- The nurse is planning discharge teaching for a client with type 2 diabetes mellitus (DM) who has a now prescription for insulin glargine. Which action should the nurse plan to include in the discharge teaching?A)Provide information on increasing medication dosage If ketoacidosis occurs.B)Teach the client self-injection skills for daily subcutaneous administration.C)Demonstrate how to select dose based on before meal blood sugar readings.D)Explain to the family how to inject this medication for severe hypoglycemia.
Exam Review
- A female client who is starting a new prescription for doxycycline hyclate tells the nurse that she takes birth control pills. Which action should the nurse take?A)Notify the healthcare provider of the contraindication to tetracyclines.B)Advise the client that the oral birth control will be less effective while taking doxycycline hyclate.C)Instruct the client to take the two medications at least two hours apart.D)Encourage the client to stop taking oral birth control until she has finished taking all the doxycycline hyclate
- The healthcare provider prescribes the antibiotic surgical prophylaxis protocol for a client who weighs 90 kg. The protocol is cefazolin 2 grams/100 mL. 0.9% normal saline over 1 hour for clients weighing less than 285.5 pounds or cefazolin 3 grams/100 mL 0.9% normal saline over 90 minutes for clients weighing greater than 265.5 pounds. The nurse should program the pump to deliver how many mL/hr? (Enter number value only. If rounding is required, round to the nearest whole number.)Correct Answer:100 mL/hr
- The nurse is reviewing the client’s laboratory results. Based on a client’s serum digoxin level, the client is diagnosed with digoxin toxicity. Which action should the nurse expect to implement?A)Begin cardioversion to stabilize heart rhythm.B)Give digoxin by another route to slow absorption.C)Administer potassium to stabilize the heart rate.D)Check acid-base and electrolyte values.
- A client is scheduled for a spiral computed tomography (CT) scan with contrast to evaluate for pulmonary embolism. Which information in the client’s history requires follow up by the nurse?A)CT scan that was performed six months earlier.B)Takes metformin hydrochloride for type 2 diabetes mellitus.C)Report of client’s sobriety for the last five years.D)Metal hip prosthesis was placed twenty years ago.
Exam Review
- A client with a history of smoking cigarettes for many years arrives to the clinic and expresses a desire to stop smoking. The client receives a prescription for bupropion to reduce nicotine cravings. Which information should the nurse include in the discharge teaching?A)Be aware that difficulty sleeping and weight loss may occur.B)Administer each dose with at least 8 ounces (240 ml) of water.C)Consume tyramine-free foods while taking the medicine.D)Notify the healthcare provider if experiencing changes in taste.
- The nurse is providing discharge instructions for a client with metastatic cancer who is proscribed morphine for bone pain. Which information from the client indicates to the nurse an understanding of the medication?A)Take the benzodiazepine at the same time of taking the morphine.B)Do not drink grapefruit juice after taking morphine.C)Watch for signs of agitation and record any insomnia.D)Observe bowel movement pattern and take a stool softener.
- Six days after starting a prescription of an oral amoxicillin solution, a client calls the clinic to report the onset of a low grade fever. Which action should the nurse Implement?A)Recommend use of an over-the-counter antipyretic.B)Determine if other adverse effects have developed.C)Ask if the medication has been kept refrigerated.D)Instruct the client to increase oral fluid intake.
- Levothyroxine sodium is prescribed for a client with hypothyroidism. The nurse should instruct the client to report which symptom because it indicates that the client is taking too much levothyroxine sodium?A)Intolerance to cold.B)Constipation.C)Restlessness.D)Decreased appetite.
Exam Review
- A client with chronic kidney disease (CKD) is receiving calcium acetate 667 mg PO. A decrease in which blood value indicates to the nurse that the medication is having the desired effect?A)pH.B)Calcium.C)Potassium.D)Phosphate.
- The nurse is preparing a discharge teaching plan for a client who is taking ciprofloxacin hydrochloride tablets, which wore prescribed because of a suspected anthrax exposure. What instruction(s) should be included in the teaching plan? Select all that apply.A)Report any tendon pain or swelling to the healthcare provider immediately.B)Limit exposure to sunlight and avoid tanning beds.C)Crush and mix the tablets with pudding if you have trouble swallowing the tablets.D)Increase fluid intake while taking the medication.E)Use nonsteroidal anti-inflammatory drugs (NSAID) to relieve mild joint aches and pains caused by the medication.
- A client is receiving miotics for the treatment of open-angle glaucoma. The nurse determines that a priority nursing problem is a “Risk for injury and this is based on which etiology?A)Increased frequency of lacrimation.B)Decreased night vision.C)Increased sensitivity to light.D)Diminished color perception.
- A male client has been receiving the antibiotic gentamicin sulfate, IV piggyback every 12 hours for several days. Which observation by the nurse indicates that the client may be experiencing an adverse effect of gentamicin? Reference Range: White Blood Cell [5000 to 10,000/mm3 (5 to 10 x 10%)]A)Decreased blood urea nitrogen.B)Hearing has decreased.C)Reports of photophobia.D)White blood cell count of 6,000/mm3 (6 x 10/1)
Exam Review
- A client with a history of angina reports the onset of chest pain. The nurse determines that the heart rate is 104 beats/minute and the blood pressure is 138/86 mm Hg. A transdermal nitroglycerin patch was applied 30 minutes ago to the right upper chest. Which action should the nurse take?A)Obtain another transdermal patch and position it on the client’s left upper chest.B)Withhold further doses of nitroglycerin until contacting the healthcare provider.C)Leave the patch in place and administer a PRN dose of sublingual nitroglycerin.D)Reassure the client that the patch will begin to take effect within a few minutes.
- A client is receiving tamsulosin for the management of urinary retention due to benign prostatic hyperplasia (BPH), Which instruction is most important for the nurse to provide?A)Use a twice a week dosing schedule.B)Take the medication early in the day.C)Stand and sit up slowly.D)Reduce daily fluid intake.
- A client reports confusion and blurred vision after receiving a dose of glipizide. Which action should the nurse implement?A)Measure the client’s vital signs.B)Obtain a fingerstick blood glucose.C)Perform a neurological exam.D)Administer glucagon intramuscularly (IM).
- A female client with osteoporosis has been taking a weekly dose of oral risedronate for several weeks. The client calls the clinic nurse to report increasing “heartburn.” How should the nurse respond?A)Ask the client to describe how she takes the medication.B)Suggest use of an antacid two hours after the medication.C)Remind the client to take the medication with plenty of water.D)Advise the client to go to the nearest emergency department.
Exam Review
- A client who is receiving pregabalin for fibromyalgia reports experiencing tremors in the hands. Which action should the nurse implement?A)Collect a capillary glucose level.B)Notify the healthcare provider.C)Obtain orthostatic blood pressure readings.D)Administer a PRN dose of an antianxiety drug.
- A client with bulimia and depression who is taking phenelzine 90 mg daily is admitted to an acute care hospital for uncontrolled hypertension. Which dietary choices should the nurse instruct the client to avoid?A)Deep-fried shrimp.B)Pan-seared catfish.C)Pepperoni pizza.D)Beef tips with gravy.
- A young adult female client who is planning to become pregnant asks the nurse if she can continue taking isotretinoin for cystic acne. Which information is most important for the nurse to provide this client?A)Breast feeding is not recommended while taking this medication.B)Do not take multiple vitamins that contain vitamin A while taking this drug.C)Baseline liver function results must be obtained during therapy.D)Discontinue this medication one month before attempting to conceive.
- When administering zolpidem to an older client, which computer documentation indicates that the desired outcome has been achieved?A)Sleeps soundly through the night.B)Exhibits fewer emotional outbursts.C)Improved ability to concentrate.D)Decreased episodes of incontinence,